Idaho, 2012Tornadoes in Idaho, September 1, 2012
September 1, 2012 · NWS PIH · 2 events in 1 county or zone
On the afternoon os September 1st two torandoes touched down in Cassia County between 4 and 5 pm MDT. One was just east of Declo and the second was 5 miles east northeast of Albion.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon os September 1st two torandoes touched down in Cassia County between 4 and 5 pm MDT. One was just east of Declo and the second was 5 miles east northeast of Albion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 1, 12:58 PM MST, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 1, 12:58 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MDT SAT SEP 1 2012
.SHORT TERM...TSTMS DEVELOPING THIS AFTN AHEAD OF THE NORTHERN STREAM
UPPER TROF NEAR THE DIVIDE...WHILE THE SOUTHERN STREAM UPPER TROF
IS RESPONSIBLE FOR TSTMS OVER THE EASTERN HIGHLANDS. TSTMS WILL
SPREAD TO THE SOUTHERN HIGHLANDS LATER THIS AFTN AS CONVECTION
OVER NV AND UT MOVES NORTHWARD. PRECIPITABLE WATER VALUES ARE
RUNNING HIGH AGAIN TODAY...SO TSTMS SHOULD PRODUCE MEASURABLE
RAINFALL AMOUNTS. TSTMS DIMINISH LATER THIS EVENING AS THE UPPER
FLOW DAMPENS OUT THE TROFS....LEADING TO DRY CONDITIONS ON SUNDAY.
.LONG TERM...NEXT WEEK LOOKS TO BE DRY THE ENTIRE PERIOD AS THE UPPER FLOW
TURNS TO THE NW. THE GFS BRINGS A NORTHERN STREAM UPPER TROF INTO
MT ON THU...BUT THE EFFECTS ARE EXPECTED TO REMAIN EAST OF THE
DIVIDE. TEMPS WILL GRADUALLY WARMING DURING THE WEEK. HEDGES
&&
.AVIATION...EXPECT MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING WITH MONSOON MOISTURE IN PLACE AND A WEAK
BOUNDARY MOVING THROUGH. LOOK FOR VICINITY SHOWERS FOR KSUN AND
VICINITY THUNDERSTORMS FOR THE REST OF THE TAF SITES. EXPECT BREEZY
WINDS WITH GUSTS NEAR 20 MPH THIS AFTERNOON FOR THE SNAKE RIVER
PLAIN. LOOK FOR OUTFLOW GUSTS IN AND AROUND THUNDERSTORMS UP TO 50
MPH. WITH A THUNDERSTORM ON STATION CIGS COULD DROP BRIEFLY TO MVFR.
WYATT
&&
.FIRE WEATHER...EXPECT MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING WITH MONSOON MOISTURE IN PLACE AND A WEAK
BOUNDARY MOVING THROUGH. LOOK FOR SCATTERED THUNDERSTORMS ACROSS
ZONES 410...411...412...413 AND 476 THUS A RED FLAG HAS BEEN ISSUED.
EXPECT GUSTY OUTFLOWS OF 40 TO 50 MPH IN AND AROUND THUNDERSTORMS.
OTHERWISE...EXPECT BREEZY WINDS AROUND 25 TO 30 MPH ESPECIALLY
ACROSS RIDGE TOPS AND THE SNAKE RIVER PLAIN. EXPECT BETWEEN .1 AND
.2 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS. EXPECT DRY
CONDITIONS AND GRADUAL WARMING THROUGH THE WEEK WITH WEST TO
NORTHEAST FLOW. WYATT
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ410>413-476.
&&
Hazardous weather outlook, Sep 1, 3:57 AM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
457 AM MDT SAT SEP 1 2012
IDZ017>025-031-032-021100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
457 AM MDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TODAY THROUGH EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Special weather statement, Sep 1, 2:06 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT SAT SEP 1 2012
IDZ022>024-012200-
CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
306 PM MDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 400 PM MDT
AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHERRY CREEK...MOVING NORTH AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SWAN LAKE...
VIRGINIA...
LAT...LON 4203 11210 4209 11233 4265 11216 4255 11174
4241 11184 4241 11190 4233 11190
TIME...MOT...LOC 2106Z 200DEG 29KT 4215 11217
EPTornado, Cassia
- When
- September 1, 3:20 PM MST to 3:30 PM MST
- Where
- Cassia County, 3 mi E of Declo to 4 mi E of Declo
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- Broadcast Media
- Coordinates
- 42.520, -113.561
A tornado was spotted with confirmation with photos east of Declo. The tornado occurred in open land and caused no damage and was not long lasting.
Tornado, Cassia
- When
- September 1, 3:40 PM MST to 3:50 PM MST
- Where
- Cassia County, 4 mi ENE of Albion to 5 mi ENE of Albion
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 20 yd
- Reported by
- Broadcast Media
- Coordinates
- 42.442, -113.498
A weak tonado was confirmed with photographs about 4 to 5 miles east northeast of Albion. It was in open land and did no damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414463, 414464.